Oct 28, 2000
Dear Dr. Dieterich, Could any of the side effects of Hepatitis C treatment, be also dangerous or those side effects are temporary and disappear after the treatment period?
Thank you very much.
Response from Dr. Dieterich
The side effects are almost always transient and go away when you stop therapy. Sometimes thyroid problems become permanent but are treatable. Ribavirin is terribly teratogenic, that is it causes birth defects. So no one should become pregnant or get someone else pregnant for at least 6 months after stopping ribavirin. The symptoms of flu-like syndrome go away in a day or two after stopping. DTD
Hepatitis D,E,F,G etc.???
HIV and HepC
- How Can I Get Tested To See If I Am Immune To Hiv?
- What To Do When Prescriptions Do Not Work For Bacterial Vaginosis?
- What Can You Do To Make A Person More Comfortable Who Has Shingles?
- Typical Acute Retroviral Syndrome Disease Progression
- Treatment For Perineal Herpes Sore
- Syphilis Rash On Neck
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.